Alert archive / California / Coastal Flood Statements in 2011
Coastal Flood Statement 2, NWS San Diego, CA
NWS San Diego, CA issued this coastal flood statement at Dec 31, 2011, 5:05 AM PST for San Diego County, California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2011, 5:05 AM PST (13:05 UTC)
- Expired
- Dec 31, 2011, 1:20 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113 WHUS46 KSGX 311305 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 505 AM PST SAT DEC 31 2011 CAZ042-043-312300- /O.NEW.KSGX.CF.S.0002.111231T1305Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 505 AM PST SAT DEC 31 2011 ...LARGE SURF EXPECTED NEXT WEEK... A SERIES OF STORMS MOVING EAST ACROSS THE CENTRAL NORTH PACIFIC WILL BRING A COUPLE OF PERIODS OF HIGH SURF BETWEEN TUESDAY AND FRIDAY OF NEXT WEEK. THE FIRST STORM...NOW ABOUT 2500 MILES WEST NORTHWEST OF SAN DIEGO...IS GENERATING A LONG FETCH OF WESTERLY WINDS OF 40 KNOTS OR GREATER. LONG PERIOD SWELL FROM THIS SYSTEM WILL REACH THE SAN DIEGO AND ORANGE COUNTY COASTS DURING THE DAY TUESDAY. SURF OF 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET IS EXPECTED TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING AT THE BEACHES. HIGHEST SURF WILL BE IN SOUTHERN SAN DIEGO COUNTY...MAINLY SOUTH OF LA JOLLA...AS WELL AS IN A SMALL PART OF NORTHERN ORANGE COUNTY...MAINLY AROUND HUNTINGTON BEACH. A SECOND STORM WILL FOLLOW THE FIRST OVER THE CENTRAL NORTH PACIFIC AND COULD BRING EVEN HIGHER SURF LATE THURSDAY AND FRIDAY WHEN LOCAL SETS OF OVER 10 FEET WILL BE POSSIBLE AT THE BEACHES IN SOUTHERN SAN DIEGO AND NORTHERN ORANGE COUNTY. THERE WILL BE DANGEROUS RIP CURRENTS MOST OF NEXT WEEK. LOCAL COASTAL FLOODING WILL BE POSSIBLE...MAINLY LATE IN THE WEEK. A HIGH SURF ADVISORY WILL LIKELY BE ISSUED EARLY NEXT WEEK FOR THIS UPCOMING HIGH SURF EVENT. STAY TUNED FOR THE LATEST INFORMATION. $$ MAXWELL
1 follow-up statement
705 WHUS46 KSGX 312120 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PST SAT DEC 31 2011 CAZ042-043-010615- /O.CAN.KSGX.CF.S.0002.000000T0000Z-120105T0000Z/ /O.NEW.KSGX.CF.S.0003.120103T0900Z-120107T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 120 PM PST SAT DEC 31 2011 ...LARGE SURF EXPECTED NEXT WEEK... A SERIES OF STORMS MOVING EAST ACROSS THE CENTRAL NORTH PACIFIC WILL BRING A COUPLE OF PERIODS OF HIGH SURF. THE FIRST WILL BE TUESDAY THROUGH WEDNESDAY AND THE SECOND ON FRIDAY AND SATURDAY OF NEXT WEEK. THE FIRST STORM...NOW ABOUT 2100 MILES WEST NORTHWEST OF SAN DIEGO...IS GENERATING A LONG FETCH OF WESTERLY WINDS OF 40 KNOTS OR GREATER. LONG PERIOD SWELL FROM THIS SYSTEM WILL REACH THE SAN DIEGO AND ORANGE COUNTY COASTS DURING THE DAY TUESDAY. SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET IS EXPECTED TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING AT THE BEACHES. HIGHEST SURF WILL BE IN SOUTHERN SAN DIEGO COUNTY...MAINLY SOUTH OF LA JOLLA...AS WELL AS IN A SMALL PART OF NORTHERN ORANGE COUNTY...MAINLY AROUND HUNTINGTON BEACH. OTHER EXPOSED WEST FACING BEACHES COULD ALSO GET SURF EXCEEDING 8 FEET AT TIMES. A SECOND STORM WILL FOLLOW THE FIRST OVER THE CENTRAL NORTH PACIFIC AND COULD BRING EVEN HIGHER SURF FRIDAY INTO SATURDAY...WHEN LOCAL SETS OF OVER 10 FEET WILL BE POSSIBLE AT THE BEACHES IN SOUTHERN SAN DIEGO AND NORTHERN ORANGE COUNTY. THERE WILL BE DANGEROUS RIP CURRENTS MOST OF NEXT WEEK. LOCAL COASTAL FLOODING AND MINOR BEACH EROSION WILL BE POSSIBLE...MAINLY DURING PERIODS OF HIGH ASTRONOMICAL TIDES. A HIGH SURF ADVISORY WILL LIKELY BE ISSUED EARLY NEXT WEEK FOR THIS UPCOMING HIGH SURF EVENT. STAY TUNED FOR THE LATEST INFORMATION. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this coastal flood statement went out at Dec 31, 3:00 AM PST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 31, 3:00 AM PST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST SAT DEC 31 2011 .SYNOPSIS... FAIR WEATHER WILL CONTINUE WITH AREAS OF COASTAL FOG THIS MORNING AND EVENING. HIGH PRESSURE AND OFFSHORE FLOW WILL BRING WARMER WEATHER TO START THE NEW YEAR. LATE NEXT WEEK LOW PRESSURE WILL BRING COOLER WEATHER. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AREAS OF DENSE FOG WILL CONTINUE SWIRLING AROUND THE COASTAL ZONES THIS MORNING. AFTER THIS EVAPORATES BY LATE MORNING SOME OFFSHORE FLOW WILL DEVELOP DURING THE DAY AND STRENGTHEN TONIGHT AND SUNDAY MORNING. THIS WILL PROBABLY BE ENOUGH TO GET RID OF THE COASTAL FOG...BUT SOME MAY LINGER AROUND SAN DIEGO MOST LIKELY THIS EVENING. A HIGH PRESSURE RIDGE AMPLIFIES OVER OUR REGION WHICH WILL BOOST TEMPERATURES IN ALL AREAS SUNDAY AND MONDAY. OFFSHORE BREEZES WILL DEVELOP LATE THIS MORNING AND PEAK SUNDAY JUST AFTER SUNRISE. THESE WILL BE LOCAL IN EXTENT...IN FAVORED PASSES AND CANYONS...AND NOT STRONG ENOUGH FOR A WIND ADVISORY. THIS SHOULD SCOUR OUT OUR WINTER EDITION MARINE LAYER ENOUGH FOR MUCH WARMER WEATHER EVEN AT THE COAST SUNDAY AND MONDAY. THE OFFSHORE FLOW WEAKENS AS A LOW PRESSURE TROUGH FLATTENS THE RIDGE MONDAY NIGHT AND TUESDAY...AND THIS WILL KNOCK DOWN TEMPS A FEW DEGREES. THE RIDGE REBOUNDS NICELY ON WEDNESDAY FOR ANOTHER WARMUP. THURSDAY THROUGH SATURDAY A SERIES OF SHORTWAVES ERODE THE RIDGE AND EVEN SHOW A LITTLE PROMISE OF PRECIPITATION. THEY HAVE A BIT OF INSIDE SLIDER FLAVOR TO THEM...SO THE LIMITED MOISTURE MAKES THE PRECIP CHANCES LOOK PRETTY SLIM. MORE CERTAIN WILL BE THE ARRIVAL OF MUCH COOLER WEATHER AND SOME ONSHORE WINDS. OF COURSE MODELS SHOW NOTHING CLOSE TO A CONSENSUS ON THE DETAILS OF THESE SHORTWAVES...BUT OVERALL THE COOL TROUGH PATTERN LOOKS LIKELY FOR A FEW DAYS HEADING INTO NEXT WEEKEND. && .AVIATION... 311045Z...LOW STRATUS/AREAS OF DENSE FOG WILL CONTINUE WITHIN 5 MI OF THE COAST THROUGH 14Z...THEN GRADUALLY RETREAT TO AT LEAST THE BEACHES BETWEEN 14Z AND 16Z. CIGS WILL BE 100-300 FEET AGL WITH TOPS ONLY 200-400 FEET ABOVE THE BASES. AREAS OF VIS WILL BE LESS THAN 1 MI. AFTER 16Z...THE BEACHES WILL HAVE PATCHY FOG WITH VIS LESS THAN 1 MI...BUT COASTAL AIRPORTS WILL MOSTLY HAVE VIS ABOVE 5 MILES. LOW STRATUS/AREAS OF DENSE FOG LATE THIS AFTERNOON/TONIGHT WILL LIKELY IMPACT IMMEDIATE COAST AREAS BETWEEN 00Z AND 08Z AND COULD IMPACT SOME COASTAL AIRPORTS...INCLUDING KSAN. AFTER 08Z SUN...MOST IF NOT ALL OF THE STRATUS/FOG SHOULD RETREAT OFF THE COAST. KSAN...CIGS BELOW 300 FEET AND VIS BELOW 1 MI WILL LIKELY CONTINUE UNTIL AROUND 14-15Z...WITH VIS BETWEEN 1 AND 3 MI WITH A CIG AROUND 500 FEET UNTIL CLEARING AROUND 16Z. LOW CIGS/LOW VIS ARE MOST LIKELY TO REACH KSAN IN THE 01Z-08Z TIME FRAME TONIGHT...THOUGH TIMING AND HOW LOW THE VIS WILL GO ARE UNCERTAIN. KSNA...CIGS MOSTLY BELOW 300 FEET AND VARIABLE VIS BETWEEN 1/4 AND 3 MI WILL LIKELY CONTINUE UNTIL AROUND 15-16Z...WITH MOSTLY CLEAR SKIES AFTER ABOUT 16Z. CONFIDENCE IS LOW ON ANY CIG OR VIS RESTRICTION TONIGHT...WITH 02Z-06Z THE MOST LIKELY PERIOD OF ANY LOW CIGS/VIS. && .MARINE... 311045Z...A STRONG MID PACIFIC STORM...CURRENTLY CENTERED AROUND 43N/160W...WILL BRING A LONG FETCH OF 40+ KNOT WESTERLY WINDS SOUTH OF LATITUDE 40N IN THE MID-PACIFIC. THE RESULTING SWELL...TO 10 FEET AT 16 SECONDS IN THE OUTER WATERS...SHOULD ARRIVE TUE. DUE TO THE LONG PERIOD...HIGH SURF IS EXPECTED...MAINLY IN SOUTHERN SAN DIEGO COUNTY AND PARTS OF NORTHERN ORANGE COUNTY. A HIGH SURF ADVISORY WILL LIKELY BE NEEDED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY...WITH SURF GENERALLY IN THE 5-8 FOOT RANGE...LOCALLY HIGHER ON EXPOSED WEST FACING BEACHES. ANOTHER STORM FURTHER WEST IN THE PACIFIC COULD GENERATE EVEN LARGER SWELLS AND SURF LATE IN THE WEEK. A COASTAL HAZARD MESSAGE (LAXCFSSGX) WILL BE ISSUED AS AN OUTLOOK STATEMENT. && .SGX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM FOR THE ORANGE COUNTY COASTAL ZONE...AND THE SAN DIEGO COUNTY COASTAL AND VALLEY ZONES...SEE LAXNPWSGX. COASTAL HAZARD MESSAGE FOR ALL BEACHES FOR UPCOMING BIG SURF NEXT WEEK...SEE LAXCWFSGX. && PUBLIC...MM AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Dec 31, 4:00 AM PST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT DEC 31 2011 CAZ042-043-050-PZZ750-775-010000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR THE COASTAL ZONES AND FOR THE SAN DIEGO VALLEY ZONE. VISIBILITIES WILL BE ONE-QUARTER MILE OR LESS AT TIMES. PATCHY DENSE FOG IS POSSIBLE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH SURF WITH STRONG RIP CURRENTS IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MM
Nearby
Coastal Flood Statements in California, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.